Oklahoma, 2003

Hail in Oklahoma, July 13, 2003

July 13, 2003 · NWS OUN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 12, 8:20 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 12, 8:20 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
920 PM CDT SAT JUL 12 2003

POPS WILL BE REMOVED FROM SOUTH CENTRAL AND SOUTHEAST COUNTIES FOR
THE NIGHT AND TRIMMED BACK IN PARTS OF CENTRAL OKLAHOMA. WITH NO
ON-GOING SHOWERS OR STORMS, HOPES FOR ANYTHING BEFORE MIDNIGHT
ARE BLEAK. AFTER MIDNIGHT THE LOW LEVEL JET IS EXPECTED TO SET UP
FROM THE CENTRAL TX PANHANDLE INTO NORTHERN OK/SOUTHERN KS. THIS MAY
BE COINCIDENT WITH THE MAIN PART OF A MODEST MID-LEVEL WAVE MOVING
SOUTHEAST OUT OF NORTHWEST KS THIS EVENING. WITH A NEARLY STATIONARY
SURFACE BOUNDARY FROM EL RENO TO STILLWATER, NORTH CENTRAL OK
APPEARS TO BE THE BEST PLACE FOR RAIN TONIGHT. EVEN SO, POPS WILL
REMAIN IN THE CHANCE CATEGORY.

.OUN...
OK...NONE.
TX...NONE.
Hazardous weather outlook, Jul 12, 11:00 AM CST, 13 hours before
OKZ004>048-050>052-TXZ083>090-131200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SAT JUL 12 2003

THIS HAZARDOUS WEATHER OUTLOOK PERTAINS TO NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
CENTRAL AND NORTHERN AND SOUTHEAST OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS ALONG AND NORTH OF A LINE FROM ERICK... TO
WEATHERFORD... TO EL RENO... TO SULPHUR AND WILLIS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM LATE
AFTERNOON INTO THE OVERNIGHT HOURS.

DISCUSSION...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP
ALONG A SURFACE COLD FRONT...WHICH IS EXPECTED TO BE LOCATED
NEAR THE I-40 CORRIDOR LATE THIS AFTERNOON.  STRONG HEATING
WILL RESULT IN A MODERATE INSTABILITY...THEREFORE IF STORMS CAN
DEVELOP A FEW MAY BECOME SEVERE WITH DAMAGING WINDS AND HAIL THE
MAIN THREATS.  AN OUTFLOW BOUNDARY ASSOCIATED WITH THUNDERSTORMS
ACROSS EASTERN OKLAHOMA MAY ALSO PROVIDE A FOCUS FOR THUNDERSTORM
DEVELOPMENT ACROSS SOUTHEASTERN SECTIONS THIS AFTERNOON.
THE BEST COMBINATION OF INSTABILITY AND DEEP LAYER WIND SHEAR BY
LATE THIS AFTERNOON IS EXPECTED TO EXIST ALONG AND NORTH OF THE
SURFACE FRONT.  GIVEN THE DEGREE OF INSTABILITY AND SUFFICIENT
SHEAR... THE DEVELOPMENT OF A FEW SUPERCELLS IS POSSIBLE... AND AN
ENHANCED THREAT OF VERY LARGE HAIL AND DAMAGING WINDS WILL ACCOMPANY
ANY SUCH STORMS THAT ARE ABLE TO FORM.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUL 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS OKLAHOMA AND NORTH
TEXAS ON SUNDAY AS REMNANTS OF THE WEAKENING FRONTAL BOUNDARY AND
RESIDUAL THUNDERSTORM OUTFLOW BOUNDARIES REMAIN ACROSS THE AREA.
CONTINUED NORTHWESTERLY FLOW ALOFT MAY ALSO ALLOW ADDITIONAL STORMS
THAT DEVELOP ON THE HIGH PLAINS SUNDAY AFTERNOON TO MOVE SOUTHEAST
INTO THE SOUTHERN PLAINS. A FEW OF THESE STORMS MAY REACH SEVERE
LEVELS. HOWEVER... THE PROBABILITY OF ORGANIZED SEVERE WEATHER ON
SUNDAY APPEARS LOW AT THIS TIME.

OTHER HAZARDOUS WEATHER...
NO OTHER HAZARDOUS WEATHER IS EXPECTED.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SUNDAY JULY 13TH.

In the hours before

Special weather statement, Jul 12, 10:20 PM CST, 1 hour 40 minutes before
OKZ022-035-130430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1120 PM CDT SAT JUL 12 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA AND WASHITA COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF ROCKY AT 1120 PM
CDT...MOVING SOUTH AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Jul 12, 10:57 PM CST, 1 hour 3 minutes before
OKZ023-130515-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1157 PM CDT SAT JUL 12 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF EAKLY AT 1157
PM CDT...MOVING SOUTH AT 5 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Special weather statement, Jul 12, 11:15 PM CST, 45 minutes before
OKZ014-021-130530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1215 AM CDT SUN JUL 13 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF ELK CITY AT
1215 AM CDT...MOVING SOUTHEAST AT 20 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

WR
Special weather statement, Jul 12, 11:57 PM CST, 3 minutes before
OKZ023-130615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1257 AM CDT SUN JUL 13 2003

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF HINTON AT 1257
AM CDT...MOVING SOUTH AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

WR

The radar

The Altus AFB radar (KFDR), 121 km away, was scanning. The volume nearest the first event began at 05:58 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Beckham

When
July 13, 12:00 AM CST
Where
Beckham County, Sayre
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.300, -99.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372466.